On homomorphisms from Cn to Cm

Sivadasan Vinod, Gopinadhan Sathikumari Biju


In this paper, using elementary algebra and analysis, we characterize and compute all continuous homomorphism from Cn to Cm. Also we prove that the cardinality of the set of all non-continous group homomorphism from Cn to Cm is at least the cardinality of the continuum.


homomorphism; continuous function; Hamel basis;

Full Text:



Michael Bate. The number of homomorphisms from finite groups to classical groups. Journal of Algebra, 308(2):612–628, 2007.

Naoki Chigira, Yugen Takegahara, and Tomoyuki Yoshida. On the number of homomorphisms from a finite group to a general linear group. Journal of Algebra, 232(1):236–254, 2000.

Paul Moritz Cohn and Paul Moritz Cohn. Universal algebra, volume 159. Reidel Dordrecht, 1981.

Gaston Darboux. Sur la composition des forces en statique. Bulletin des sciences mathematiques et astronomiques, 9:281–288, 1875.

Joseph A Gallian. Contemporary Abstract Algebra. D.C.Heath and Company, 1994.

JW Green and W Gustin. Quasiconvex sets. Canadian Journal of Mathematics, 2:489–507, 1950.

Lorenz Halbeisen and Norbert Hungerb¨uhler. The cardinality of hamel bases of banach spaces. East-West Journal of Mathematics, 2:153–159, 2000.

James D Halpern. Bases in vector spaces and the axiom of choice. Proceedings of the American Mathematical Society, 17(3):670–673, 1966.

Georg Hamel. Eine basis aller zahlen und die unstetigen losungen der funktionalgleichung: f (x+ y)= f (x)+ f (y). Mathematische Annalen, 60(3):459–462,

Donald H Hyers and Themistocles M Rassias. Approximate homomorphisms. Aequationes mathematicae, 44(2-3):125–153, 1992.

Nathan Jacobson. Lectures in Abstract Algebra: II. Linear Algebra, volume 31. Springer Science & Business Media, 2013.

Hyman Kestelman. Automorphisms of the field of complex numbers. Proceedings of the London Mathematical Society, 2(1):1–12, 1951.

Alexander Kharazishvili. Strange functions in real analysis. CRC Press, 2017.

Anatoly I Malcev. On homomorphisms onto finite groups. American Mathematical Society Translations, Series, 2(119):67–79, 1983.

Daniel Matei and Alexander I Suciu. Counting homomorphisms onto finite solvable groups. Journal of Algebra, 286(1):161–186, 2005.

Robert Riley. Homomorphisms of knot groups on finite groups. mathematics of computation, 25(115):603–619, 1971.

DOI: http://dx.doi.org/10.23755/rm.v39i0.562


  • There are currently no refbacks.

Copyright (c) 2020 S Vinod, GS Biju

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Ratio Mathematica - Journal of Mathematics, Statistics, and Applications. ISSN 1592-7415; e-ISSN 2282-8214.